Alert archive / Texas / Red Flag Warnings in 2007
Red Flag Warning 18, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Dec 31, 2007, 5:40 PM CST for 22 counties in Texas. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2007, 5:40 PM CST (23:40 UTC)
- Expired
- Jan 1, 2008, 5:00 PM CST
- In force
- 23 hr
- Issued by
- NWS Austin/San Antonio, TX
All 22 counties
Atascosa County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Fayette County, TX, Frio County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Lavaca County, TX, Lee County, TX, Medina County, TX, Travis County, TX, Uvalde County, TX, Williamson County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 1 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.7 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1306 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEWX 312340 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 540 PM CST MON DEC 31 2007 ...RED FLAG WARNING IN EFFECT THROUGH 5 PM TUESDAY FOR VERY DRY AIR AND GUSTY NORTH WINDS... .A STRONG COLD FRONT WILL BRING VERY DRY AIR INTO SOUTH CENTRAL TEXAS TONIGHT. THESE CONDITIONS HAVE REACHED INTO THE LOW SIDE OF RED FLAG CRITERIA LATE THIS AFTERNOON...GENERALLY EAST OF A BURNET TO BANDERA TO UVALDE TO DILLEY LINE. NORTHERLY 20-FOOT WINDS OF 10 TO 15 MPH SHOULD LAST JUST ANOTHER HOUR OR TWO EARLY THIS EVENING...AND THEN DECREASE TO BELOW 10 MPH LATE TONIGHT. THESE WINDS ARE EXPECTED TO INCREASE AGAIN AFTER DAYBREAK AS VERY DRY AIR OVER NORTH CENTRAL TEXAS CONTINUES TO SPREAD SOUTH. THE WINDS SHOULD SUBSIDE ACROSS THE WARNING AREA BY LATE TUESDAY AFTERNOON... ALTHOUGH THE VERY DRY AIR WILL PERSIST INTO WEDNESDAY. TXZ172-173-189>194-203>209-219>225-010745- /O.NEW.KEWX.FW.W.0018.071231T2340Z-080101T2300Z/ BURNET-WILLIAMSON-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-FRIO-ATASCOSA- WILSON-KARNES-GONZALES-DE WITT-LAVACA- 540 PM CST MON DEC 31 2007 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM CST TUESDAY FOR VERY LOW RELATIVE HUMIDITY AND GUSTY WINDS... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM CST TUESDAY. EXPECT NORTHERLY 20-FT WINDS OF 10 TO 15 MPH THROUGH 8 PM CST THIS EVENING AND PICKING UP TO SIMILAR SPEEDS AGAIN BETWEEN 8 AM AND 5 PM TUESDAY. DEW POINT TEMPERATURES ARE IN THE TEENS ACROSS MUCH OF CENTRAL TEXAS AND WILL FALL INTO THE SINGLE DIGITS ACROSS MANY SOUTH CENTRAL TEXAS LOCATIONS ON TUESDAY. THESE VERY LOW READINGS WILL RESULT IN RH VALUES FALLING INTO THE UPPER TEENS AND 20S FOR MUCH OF THIS EVENING...AND INTO THE 10 TO 20 PERCENT RANGE ACROSS PORTIONS OF THE WARNED AREA DURING THE WARMEST PART OF THE DAY TUESDAY. OVERNIGHT HUMIDITY RECOVERY IS EXPECTED TO RETURN TO ABOVE 60 PERCENT ACROSS MOST AREAS BY WEDNESDAY MORNING. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
1 follow-up statement
000 WWUS84 KEWX 312342 CCA RFWEWX RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 541 PM CST MON DEC 31 2007 ...RED FLAG WARNING IN EFFECT THROUGH 5 PM TUESDAY FOR VERY DRY AIR AND GUSTY NORTH WINDS... .A STRONG COLD FRONT WILL BRING VERY DRY AIR INTO SOUTH CENTRAL TEXAS TONIGHT. THESE CONDITIONS HAVE REACHED INTO THE LOW SIDE OF RED FLAG CRITERIA LATE THIS AFTERNOON...GENERALLY EAST OF A BURNET TO BANDERA TO UVALDE TO DILLEY LINE. NORTHERLY 20-FOOT WINDS OF 10 TO 15 MPH SHOULD LAST JUST ANOTHER HOUR OR TWO EARLY THIS EVENING...AND THEN DECREASE TO BELOW 10 MPH LATE TONIGHT. THESE WINDS ARE EXPECTED TO INCREASE AGAIN AFTER DAYBREAK AS VERY DRY AIR OVER NORTH CENTRAL TEXAS CONTINUES TO SPREAD SOUTH. THE WINDS SHOULD SUBSIDE ACROSS THE WARNING AREA BY LATE TUESDAY AFTERNOON... ALTHOUGH THE VERY DRY AIR WILL PERSIST INTO WEDNESDAY. TXZ172-173-189>194-203>209-219>225-010800- /O.COR.KEWX.FW.W.0018.071231T2341Z-080101T2300Z/ BURNET-WILLIAMSON-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-FRIO-ATASCOSA- WILSON-KARNES-GONZALES-DE WITT-LAVACA- 541 PM CST MON DEC 31 2007 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM CST TUESDAY FOR VERY LOW RELATIVE HUMIDITIES AND GUSTY WINDS... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM CST TUESDAY. EXPECT NORTHERLY 20-FT WINDS OF 10 TO 15 MPH THROUGH 8 PM CST THIS EVENING AND PICKING UP TO SIMILAR SPEEDS AGAIN BETWEEN 8 AM AND 5 PM TUESDAY. DEW POINT TEMPERATURES ARE IN THE TEENS ACROSS MUCH OF CENTRAL TEXAS AND WILL FALL INTO THE SINGLE DIGITS ACROSS MANY SOUTH CENTRAL TEXAS LOCATIONS ON TUESDAY. THESE VERY LOW READINGS WILL RESULT IN RH VALUES FALLING INTO THE UPPER TEENS AND 20S FOR MUCH OF THIS EVENING...AND INTO THE 10 TO 20 PERCENT RANGE ACROSS PORTIONS OF THE WARNED AREA DURING THE WARMEST PART OF THE DAY TUESDAY. OVERNIGHT HUMIDITY RECOVERY IS EXPECTED TO RETURN TO ABOVE 60 PERCENT ACROSS MOST AREAS BY WEDNESDAY MORNING. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Dec 31, 2:41 PM CST, 2 hours 59 minutes earlier.
Area forecast discussion, Dec 31, 2:41 PM CST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 241 PM CST MON DEC 31 2007 .DISCUSSION... PRE-FRONTAL WARMING THIS AFTERNOON HAS ALLOWED TEMPS TO SOAR INTO THE 70S SOUTH OF THE FRONTAL BOUNDARY. ENJOY IT WHILE YOU CAN...A CHANCE IS COMING. THIS AFTERNOON THE COLD FRONT WAS MOVING SOUTHWARD ACROSS THE HILL COUNTRY. THIS FRONTAL BOUNDARY WILL SWEEP SOUTHWARD ACROSS THE REMAINDER OF SOUTH CENTRAL TEXAS THIS EVENING. GUSTY NORTHERLY WINDS OF 15 TO 25 MPH WILL OCCUR FOR A FEW HOURS AFTER THE FROPA...DIMINISHING SOMEWHAT OVERNIGHT. THE BIG STORY IS THE COLD AND DRY CANADIAN AIRMASS THAT WILL OVERSPREAD THE REGION OVERNIGHT. THIS AIRMASS WILL LINGER OVER SOUTH CENTRAL TEXAS THRU MUCH OF THE WEEK RESULTING IN TEMPERATURES RUNNING AROUND 10 DEGREES BELOW SEASONAL NORMALS. A HARD FREEZE IS EXPECTED TUESDAY NIGHT INTO WEDNESDAY MORNING. EXCELLENT CONDITIONS FOR RADIATIONAL COOLING WILL BE IN PACE AT THAT TIME. A WARMING TREND WILL ENSUE ON FRIDAY AND WILL CONTINUE THRU THE WEEKEND INTO EARLY NEXT WEEK. SURFACE HIGH PRESSURE WILL SHIFT EASTWARD OF THE CWFA THURSDAY NIGHT ALLOWING THE WARM GULF AIRMASS TO ADVECT NORTHWARD. THE INCREASE IN LOW LEVEL MOISTURE WILL RESULT IN INCREASED CLOUDINESS FOR THE WEEKEND WITH A SLIGHT CHANCE OF GULF INDUCED STREAMER SHOWERS ACROSS OUR EASTERN COUNTIES. TEMPERATURES OVER THE WEEKEND WILL RUN 5 TO 10 DEGREES ABOVE NORMAL. THE WEATHER ROLLER COASTER CONTINUES. STILL PREFER THE COOLER NAM MOS NUMBERS OVER THE NEXT 2 DAYS WITH A COOL BIAS APPLIED TO THE MEX MOS NUMBERS THRU THURSDAY. .FIRE WEATHER... A COLD FRONT WILL PUSH ACROSS SOUTH CENTRAL TEXAS THIS EVENING BRINGING STRONG NORTHERLY WINDS AND A VERY DRY AIRMASS TO OUR AREA. 20 FT WINDS AND RELATIVE HUMIDITIES WILL APPROACH CRITICAL LEVELS THIS EVENING AND AGAIN ON TUESDAY AFTERNOON. VEGETATION IS VERY DRY AND DORMANT ACROSS THE REGION. ALL OF THESE CONDITIONS WILL RESULT IN AN ELEVATED FIRE RISK THIS EVENING AND TUESDAY. A SPECIAL WEATHER STATEMENT HAS BEEN ISSUED DETAILING THE FIRE RISK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 33 53 24 55 29 / 0 0 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 26 53 20 54 24 / 0 0 0 0 0 DEL RIO INTL AIRPORT 31 56 26 49 30 / 0 0 0 0 0 SAN ANTONIO INTL AIRPORT 32 56 25 55 30 / 0 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 13/11
Hazardous weather outlook, Dec 31, 4:46 AM CST, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 446 AM CST MON DEC 31 2007 TXZ171>173-183>194-202>209-217>225-228-011215- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 446 AM CST MON DEC 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...HOWEVER... A STRONG COLD FRONT WILL BRING GUSTY NORTH WIND AND VERY LOW HUMIDITY LATER TODAY AND TONIGHT. THESE CONDITIONS MAY PROMOTE THE RAPID SPREAD OF WILDFIRES. VEGETATION IS DRY AND DORMANT ACROSS THE AREA AND CONDUCIVE FOR BURNING. HOLIDAY FIREWORKS AND OUTDOOR BURNING ARE DISCOURAGED. .DAYS TWO...TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. VERY DRY CONDITIONS WILL CONTINUE TUESDAY AND TUESDAY NIGHT. NORTH WINDS NEAR 10 TO 20 MPH ARE EXPECTED TUESDAY...DIMINISHING TUESDAY NIGHT. VEGETATION IS DRY AND DORMANT ACROSS THE AREA AND CONDUCIVE FOR BURNING. HOLIDAY FIREWORKS AND OUTDOOR BURNING ARE DISCOURAGED. .DAYS THREE THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Dec 31, 2:32 PM CST, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 232 PM CST MON DEC 31 2007 TXZ171>173-183>194-202>209-217>225-228-010100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 232 PM CST MON DEC 31 2007 ...FIRE RISK WILL BE ELEVATED THROUGH THE NEW YEARS HOLIDAY... A STRONG COLD FRONT WILL MOVE ACROSS SOUTH CENTRAL TEXAS THIS AFTERNOON. IN ITS WAKE...VERY LOW RELATIVE HUMIDITIES AND GUSTY NORTHERLY WINDS OF 15 TO 25 MPH CAN BE EXPECTED. VEGETATION HAS BECOME DRY AND DORMANT ACROSS SOUTH CENTRAL TEXAS AND IS CONDUCIVE FOR BURNING. AS A RESULT...THE FIRE DANGER WILL BE ELEVATED THROUGH THE NEW YEARS HOLIDAY. THE USE OF FIREWORKS AND OUTDOOR BURNING ARE DISCOURAGED. BURN BANS ARE IN EFFECT FOR MOST COUNTIES IN SOUTH CENTRAL TEXAS. IF A BURN BAN HAS BEEN ISSUED FOR YOUR COUNTY DO NOT CONDUCT ANY OUTDOOR BURNING. BURN BANS ARE IN EFFECT FOR THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES...ATASCOSA...BANDERA...BEXAR...BLANCO... BURNET...CALDWELL...COMAL...DIMMIT...EDWARDS...FRIO...GUADALUPE... KARNES...KENDALL...KINNEY...LLANO...MAVERICK...MEDINA...REAL... UVALDE...VAL VERDE...WILLIAMSON...AND WILSON. IN ADDITION...SOME COUNTIES AND CITIES HAVE BANNED OR RESTRICTED THE USE OF FIREWORKS WITHIN THEIR JURISDICTIONS. THE USE OF FIREWORKS OVER THE NEW YEARS HOLIDAY WILL RESULT IN AN INCREASED RISK FOR ACCIDENTAL FIRES. IF YOU ARE ABLE TO USE FIREWORKS...MAKE SURE TO FOLLOW ALL INSTRUCTIONS...KEEP FIREWORKS AWAY FROM GRASSY AREAS...AND KEEP A BUCKET OF WATER OR A WATER HOSE CLOSE BY. USE CAUTION WHEN DOING ANY OUTDOOR ACTIVITIES AS IT IS COMMON UNDER SUCH DRY CONDITIONS FOR ACCIDENTAL FIRES TO START FROM MACHINERY AND MOTOR VEHICLES. REPORT FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICIAL IMMEDIATELY. STAY ADVISED OF THE LATEST FIRE WEATHER STATEMENTS AND FORECASTS FROM YOUR NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO.
Nearby
Red Flag Warnings in Texas, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.